# SDR FQAR20171119098

- Difficulty date: November 19, 2017
- Submitted: November 29, 2017
- Operation: General aviation
- Aircraft: N309PA
- Make and model: Piper PA-28-181
- Aircraft serial: 2843508
- Aircraft time: 18,492 hours
- System (JASC): 5340 · Fuselage Main, Attach Fittings
- Part: Bracket
- Part number: 62664000
- Condition: Cracked
- Location: Bs 48
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING A ROUTINE INSPECTION, A ZEE SHAPED BRACKET IMMEDIATELY BEHIND THE FIREWALL WAS FOUND CRACKED. THIS BRACKET IS INSTALLED ABOVE THE TUNNEL AND IS PART OF THE STRUCTURE SUPPORTING THE RUDDER PEDAL BAR. CRACKING CAN ONLY BE SEEN USING A GOOD FLASHLIGHT AND MIRROR. CRACKING IS THOUGHT TO BE CAUSED BY STRESSES IMPOSED BY THE MOVEMENT OF THE RUDDER PEDAL BAR. THIS BRACKET IS SELDOM SEEN TO CRACK DESPITE HIGH OPERATIONAL HOURS.
